Oklahoma, 2016

Wildfire in Oklahoma, March 4, 2016

March 4, 2016 · NWS OUN · 2 events in 2 counties and zones

Amidst windy and dry conditions, grass fires burned 347 acres in Murray county and 587 acres in Dewey county on the 4th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Amidst windy and dry conditions, grass fires burned 347 acres in Murray county and 587 acres in Dewey county on the 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 11:47 AM CST, 13 minutes earlier.

Area forecast discussion, Mar 4, 11:47 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CST FRI MAR 4 2016

.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR WILL APPLY THROUGH THE FORECAST PERIOD. CIRRUS CLOUDS WILL
CONTINUE TO STREAM OVERHEAD TODAY. WIND SPEEDS WILL INCREASE TO
AROUND 15 TO 20 KT, IF THEY HAVE NOT ALREADY, FROM THE SSW THIS
AFTERNOON. DECREASING SPEEDS ARE EXPECTED NEAR SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  42  71  51  69 /   0   0  20  20
HOBART OK         41  71  50  71 /   0   0  20  20
WICHITA FALLS TX  44  76  52  72 /   0   0  10  20
GAGE OK           36  70  44  75 /   0   0  10  10
PONCA CITY OK     38  69  46  69 /   0   0  20  20
DURANT OK         45  74  51  69 /   0   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ004>018-
     021>024-033>038.

TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083>089.

&&

25/03/03
Hazardous weather outlook, Mar 4, 11:46 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CST FRI MAR 4 2016

OKZ004>048-050>052-TXZ083>090-051800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1146 AM CST FRI MAR 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP THROUGH THE
AFTERNOON ACROSS MUCH OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS FOR
THIS AFTERNOON. WILDFIRE CONDITIONS WILL BE MOST CRITICAL IN FAR
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... WHERE RELATIVE
HUMIDITIES MAY DIP INTO THE MID TEENS.

.STRONG WINDS...
GUSTY SOUTHWEST WINDS WILL DEVELOP IN THE AFTERNOON AHEAD OF AN
APPROACHING DRY FRONTAL BOUNDARY. GUSTS COULD GUST TO AROUND 35MPH
FOR SEVERAL HOURS IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
AN APPROACHING SLOW MOVING STORM SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS BACK TO OKLAHOMA AND WESTERN NORTH TEXAS SATURDAY
NIGHT THROUGH NEXT TUESDAY. STRONG TO SEVERE STORMS AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE... ESPECIALLY ON MONDAY.

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONCERNS WILL BE POSSIBLE ON MONDAY...
ESPECIALLY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... DUE
TO WARM... DRY AND WINDY CONDITIONS.

.STRONG WINDS...
STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP ON BOTH SUNDAY AND
MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

JTK/EM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Murray

When
March 4, 12:00 PM CST to 11:00 PM CST
Where
Murray forecast zone
Reported by
Park/Forest Service
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Wildfire, Dewey

When
March 4, 12:00 PM CST to 11:00 PM CST
Where
Dewey forecast zone
Reported by
Park/Forest Service
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616533, 616534.